Hail, Crawford
- When
- May 15, 2:46 PM CST
- Where
- Crawford County, 0.49 mi ESE of Alma
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.478, -94.222
Strong to severe thunderstorms developed along a cold front that moved into western Arkansas during the early afternoon hours of the 15th. The strongest storms produced large hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed along a cold front that moved into western Arkansas during the early afternoon hours of the 15th. The strongest storms produced large hail and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 15, 1:56 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 256 PM CDT THU MAY 15 2014 .DISCUSSION... ANOTHER COOL DAY WITH ISOLATED AFTERNOON SHOWER/THUNDERSTORM DEVELOPMENT ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SOME OF THE SHOWERS/STORMS MAY LINGER INTO THE EARLY TO MID EVENING HOURS BEFORE THE BOUNDARY PASSING THROUGH THE REGION FINALLY CLEARS THE AREA. UNSEASONABLY COOL TEMPERATURES...NEAR RECORD LOW VALUES...WILL AGAIN OCCUR TONIGHT. IF ANY SITES SEE RECORD LOWS TOMORROW MORNING...IT WOULD MOST LIKELY BE FAYETTEVILLE. TULSA AND FORT SMITH LOOK SAFE IN THAT DEPARTMENT. NORTHWEST FLOW ALOFT WILL KEEP THE TRAIN OF UPPER DISTURBANCES THROUGH THE AREA INTO AT LEAST THE EARLY PART OF THE WEEKEND. EVENING AND OVERNIGHT SHOWERS AND STORMS WILL BE LIKELY PRIMARILY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TOMORROW EVENING AND INTO SATURDAY MORNING...WITH ANOTHER ROUND SATURDAY NIGHT AND INTO SUNDAY. LOW SEVERE STORM CHANCES WILL EXIST WITH EACH ROUND...WITH PERHAPS SLIGHTLY HIGHER CHANCES FOR SUNDAY DUE TO INCREASED MOISTURE. CERTAINLY DOES NOT LOOK LIKE ANY SLAM DUNK WIDESPREAD SEVERE WEATHER DURING THIS TIME FRAME. UPPER LEVEL RIDGING WILL BUILD INTO THE PLAINS FOR MUCH OF NEXT WEEK...BRINGING DRY WEATHER AND MUCH WARMER TEMPERATURES. STILL APPEARS THAT HIGHS AROUND 90 WILL BE POSSIBLE FOR PARTS OF THE AREA TUESDAY AND WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 44 72 46 71 / 10 20 50 10 FSM 43 73 49 71 / 10 10 40 20 MLC 45 75 50 73 / 10 10 20 10 BVO 39 69 42 71 / 10 30 60 10 FYV 35 65 41 65 / 10 20 60 10 BYV 37 63 41 63 / 10 20 60 20 MKO 42 73 46 71 / 10 10 40 10 MIO 37 65 42 68 / 10 30 60 10 F10 44 74 48 71 / 10 10 40 10 HHW 48 77 54 77 / 10 10 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 108 PM CDT THU MAY 15 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 108 PM CDT THU MAY 15 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID TO LATE AFTERNOON. DISCUSSION... AN UPPER LEVEL DISTURBANCE...AND VERY COLD TEMPERATURES ALOFT...WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS THAT DEVELOP THIS AFTERNOON MAY BECOME STRONG...WITH ONE OR TWO POSSIBLY BRIEFLY REACHING SEVERE LIMITS. LARGE HAIL TO QUARTER SIZE AND GUSTY WINDS TO 60 MILES AN HOUR WILL BE THE MAIN RISKS. STORM CHANCES WILL DIMINISH THIS EVENING AS THE DISTURBANCE MOVES AWAY ALONG WITH THE LOSS OF DAYTIME HEATING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY AND WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... INFLUENCES FROM THE STRONG UPPER LOW TO THE NORTHEAST WILL BE FELT AGAIN LATE FRIDAY AND INTO EARLY SATURDAY AS THUNDERSTORM CHANCES INCREASE AGAIN AS ANOTHER DISTURBANCE APPROACHES IN THE NORTHWEST FLOW ALOFT. LOW THUNDERSTORM CHANCES CONTINUE INTO SUNDAY...HOWEVER AT THAT TIME THE UPPER FLOW WILL BEGIN TO TRANSITION TOWARDS A RIDGING PATTERN WHICH WILL END RAIN CHANCES AND RESULT IN WARMER WEATHER FOR NEXT WEEK. THE WARMER...DRIER WEATHER AND INCREASED SOUTHERLY WINDS WILL RAISE FIRE CONCERNS FOR MUCH OF THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 PM CDT THU MAY 15 2014
ARZ019-020-029-OKZ069-072-152115-
ADAIR OK-CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-SEQUOYAH OK-
328 PM CDT THU MAY 15 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
FRANKLIN AND NORTHEASTERN SEBASTIAN
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
AT 325 PM CDT...A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING
UP TO ONE HALF INCH HAIL AND GUSTY WINDS WAS LOCATED IN EXTREME
SOUTHEAST ADAIR COUNTY AND IN CRAWFORD...FRANKLIN AND NORTHEAST
SEBASTIAN COUNTIES IN WEST CENTRAL ARKANSAS.
THESE STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING ONE HALF
INCH HAIL AND GUSTY WINDS IN CRAWFORD FRANKLIN AND SEBASTIAN
COUNTIES THROUGH 415 PM.
LAT...LON 3539 9371 3536 9375 3540 9380 3533 9380
3532 9381 3532 9408 3573 9469 3577 9369
TIME...MOT...LOC 2023Z 298DEG 23KT 3566 9450 3542 9363SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT THU MAY 15 2014
OKZ065-066-070-071-073-074-152130-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG
OK-
343 PM CDT THU MAY 15 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL...MCINTOSH AND NORTHEASTERN PITTSBURG
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND SOUTHEASTERN OKFUSKEE
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 340 PM CDT...SCATTERED THUNDERSTORMS WITH UP TO ONE HALF INCH
HAIL WERE LOCATED IN OKMULGEE MCINTOSH WESTERN MUSKOGEE AND FAR
NORTHERN PITTSBURG COUNTY. THESE STORMS WERE MOVING SOUTHEAST AT
25 MILES AN HOUR.
THROUGH 430 PM SCATTERED THUNDERSTORMS WITH UP TO ONE HALF INCH HAIL
WILL BE OVER OKMULGEE MCINTOSH SOUTHWEST MUSKOGEE...NORTHEAST
PITTSBURG COUNTY AND HASKELL COUNTIES.
LAT...LON 3585 9619 3585 9577 3544 9502 3541 9500
3538 9491 3504 9536 3512 9597 3528 9599
3529 9601 3555 9608 3555 9618
TIME...MOT...LOC 2039Z 270DEG 23KT 3572 9607 3548 9552The Western Arkansas radar (KSRX), 24 km away, was scanning. The volume nearest the first event began at 20:47 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A trained storm spotter measured thunderstorm wind gusts to 67 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521164, 521166, 521167.